Why the study?
Tricyclic antidepressants are widely used and potent agents that can serve as an unsuspecting source of acute human poisoning.
This case report highlights the successful intensive care management of severe cardiotoxicity and QT prolongation following acute tricyclic antidepressant poisoning.
Tricyclic antidepressant (TCA) is a known frequently used and highly potent antidepressant that serves as an unsuspecting source of acute human poisoning. We present a case of an Asian female in her mid-30s who suffered TCA toxidrome that manifested as severe cardiovascular toxicities including arrhythmia characterized by QT elongation that was managed emergently. Hemodynamics and ECG findings improved gradually following appropriate therapy in the intensive care unit. Following two days of treatment, the patient regained consciousness and after seven days the patient made a full clinical recovery and was discharged with no residual neurological effects. The relevant medical literature on TCA poisoning is reviewed.
No takes yet. Share an insight, caveat, or question.
Nguyen et al. (2021) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: